MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-P-46-233-W
Medical Device Problem Codes Leak/Splash (1354); Difficult To Position (1467)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "the zenith alpha¿ thoracic endovascular graft was implanted on (b)(6) 2017.The district manager noted that the bottom edge of the stent caught on the delivery system¿s preform causing the bottom edge of the stent to move back approximately 1cm from the landing zone.No endoleak was noted at that time and the dr.Indicated there was no failure with the procedure.Now a type 1a endoleak has been noted." patient outcome: no patient information available, future procedures are pending.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).A1) unknown as information was not provided.A2) unknown as information was not provided.A3) unknown as information was not provided.A4) unknown as information was not provided.B3) unknown as information was not provided.F9) unknown as date of event is unknown.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Summary of investigational findings: based on the limited information provided it was not possible to determine the root cause of the reported event.As per ifu the sheath should be withdrawn until the graft is fully expanded and the valve assembly with the captor sleeve docks with the black gripper.If the sheath is not fully withdrawn the bottom edge of the graft might get caught in the delivery system.The reported type 1a endoleak is a possible result of the reported 1 cm antegrade movement of the graft.Depending on planned sealing zone the movement might result in a sealing zone less than 20 mm, increasing risk of endoleak.The endoleak might be resolved by placement of additional endovascular grafts and extensions.No evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key6405310
Report Number3002808486-2017-00830
Device Sequence Number18974005
Product Code MIH
UDI-Device Identifier10827002353760
UDI-Public(01)10827002353760(17)190711(10)E3470277
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZTA-P-46-233-W
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/15/2017
Supplement Report FDA Received Date05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;